Alert archive / California / High Surf Advisories in 2008

High Surf Advisory 6, NWS Eureka, CA

December 12, 2008

NWS Eureka, CA issued this high surf advisory at Dec 12, 2008, 4:16 AM PST. It took effect at Dec 12, 2008, 2:52 PM PST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 4:16 AM PST (12:16 UTC)
In effect from
Dec 12, 2008, 2:52 PM PST
Expired
Dec 14, 2008, 1:00 PM PST
In force
46 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 121216
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
416 AM PST FRI DEC 12 2008

...LARGE SHORT PERIOD NORTHWEST SWELL EXPECTED TO HIT
THIS WEEKEND...

CAZ001-131215-
/O.NEW.KEKA.SU.Y.0006.081213T1600Z-081214T1400Z/
REDWOOD COAST-
416 AM PST FRI DEC 12 2008

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 6 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 6 AM PST
SUNDAY. 

A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING
LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE 
EXPECTED TO BUILD TO 18 TO 22 FT BY SATURDAY EVENING...AS STRONG
NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD
NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA
ON SATURDAY. BREAKER HEIGHTS NEAR 22 FEET WILL BY POSSIBLE BY
SATURDAY AFTERNOON.

THOSE VENTURING IN THE SURF ZONE...AS WELL AS INDIVIDUALS HEADING
TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN SUDDENLY
RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS.
AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
4 follow-up statements
000 
WHUS46 KEKA 122252
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 PM PST FRI DEC 12 2008

...LARGE SHORT PERIOD NORTHWEST SWELL EXPECTED TO HIT THIS
WEEKEND...

CAZ001-131200-
/O.NEW.KEKA.SU.W.0002.081213T1800Z-081214T1200Z/
/O.EXT.KEKA.SU.Y.0006.081213T1200Z-081213T1800Z/
REDWOOD COAST-
252 PM PST FRI DEC 12 2008

...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM PST
SATURDAY...
...HIGH SURF WARNING IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST
SUNDAY. THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 4 AM TO
10 AM PST SATURDAY. 

A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING
LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE
EXPECTED TO BUILD TO NEAR 26 FT SATURDAY NIGHT...AS STRONG
NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD
NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA ON
SATURDAY. BREAKER HEIGHTS NEAR 30 FEET WILL BY POSSIBLE BY
SATURDAY AFTERNOON.

INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE
SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE
TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK
TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

CAZ002-131200-
/O.NEW.KEKA.SU.W.0002.081214T0000Z-081214T1200Z/
/O.EXB.KEKA.SU.Y.0006.081213T1200Z-081214T0000Z/
MENDOCINO COAST-
252 PM PST FRI DEC 12 2008

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY...
...HIGH SURF WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST
SUNDAY. A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF
ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY. 

A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING
LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE
EXPECTED TO BUILD TO 18 TO 22 FT BY SATURDAY EVENING...AS STRONG
NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD
NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA ON
SATURDAY. BREAKER HEIGHTS NEAR 30 FEET WILL BY POSSIBLE BY SATURDAY
AFTERNOON ALONG NW AND WNW FACING BEACHES.

INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE
SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE
TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK
TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
000 
WHUS46 KEKA 131100
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PST SAT DEC 13 2008

...LARGE SHORT PERIOD NORTHWEST SWELL EXPECTED TO HIT THIS
WEEKEND...

CAZ001-141145-
/O.CON.KEKA.SU.W.0002.081213T1800Z-081214T1200Z/
/O.CON.KEKA.SU.Y.0006.081213T1200Z-081213T1800Z/
REDWOOD COAST-
300 AM PST SAT DEC 13 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST SUNDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST SUNDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING
LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE
EXPECTED TO BUILD TO NEAR 26 FT SATURDAY NIGHT...AS STRONG
NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD
NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA ON
SATURDAY. BREAKER HEIGHTS NEAR 30 FEET WILL BY POSSIBLE BY
SATURDAY AFTERNOON.

INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE
SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE
TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK
TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

CAZ002-141145-
/O.CON.KEKA.SU.W.0002.081214T0000Z-081214T1200Z/
/O.CON.KEKA.SU.Y.0006.081213T1200Z-081214T0000Z/
MENDOCINO COAST-
300 AM PST SAT DEC 13 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM PST SUNDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SUNDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING
LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE
EXPECTED TO BUILD TO 18 TO 22 FT BY SATURDAY EVENING...AS STRONG
NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD
NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA ON
SATURDAY. BREAKER HEIGHTS NEAR 30 FEET WILL BY POSSIBLE BY
SATURDAY AFTERNOON ALONG NW AND WNW FACING BEACHES.

INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE
SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE
TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK
TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
000 
WHUS46 KEKA 132326
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
326 PM PST SAT DEC 13 2008

CAZ002-142100-
/O.CAN.KEKA.SU.W.0002.081214T0000Z-081214T1200Z/
/O.EXT.KEKA.SU.Y.0006.000000T0000Z-081214T2100Z/
MENDOCINO COAST-
326 PM PST SAT DEC 13 2008

...HIGH SURF WARNING REPLACED BY HIGH SURF ADVISORY...IN EFFECT
UNTIL 1 PM PST SUNDAY...

LARGE SWELL WILL CONTINUE TO MOVE SOUTH INTO THE COASTAL WATERS
THIS EVENING...BUILDING SEAS TO 18 TO 22 FT. BREAKER HEIGHTS IN
EXCESS OF 25 FEET WILL BY POSSIBLE THROUGH SUNDAY AFTERNOON ALONG
NW AND WNW FACING BEACHES.

INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE
SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE
TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK
TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ001-141200-
/O.EXT.KEKA.SU.W.0002.000000T0000Z-081214T1200Z/
REDWOOD COAST-
326 PM PST SAT DEC 13 2008

...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

LARGE SWELL WILL CONTINUE TO MOVE SOUTH THROUGH THE COASTAL
WATERS THIS EVENING...PRODUCING SEAS OF 20 TO 23 FT. BREAKER
HEIGHTS NEAR 30 FEET WILL BE POSSIBLE THROUGH EARLY SUNDAY
MORNING.

INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE
SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE
TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK
TO THE OCEAN.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

LERMAN
000 
WHUS46 KEKA 140946
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
146 AM PST SUN DEC 14 2008

CAZ001-142100-
/O.CAN.KEKA.SU.W.0002.000000T0000Z-081214T1200Z/
/O.EXA.KEKA.SU.Y.0006.000000T0000Z-081214T2100Z/
REDWOOD COAST-
146 AM PST SUN DEC 14 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
HIGH SURF WARNING HAS BEEN CANCELED. 

BREAKER HEIGHTS AROUND 22 FT WILL CONTINUE TO OCCUR THIS MORNING.

INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE
SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE
TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK
TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ002-142100-
/O.CON.KEKA.SU.Y.0006.000000T0000Z-081214T2100Z/
MENDOCINO COAST-
146 AM PST SUN DEC 14 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

BREAKER HEIGHTS AROUND 22 FT WILL CONTINUE TO OCCUR THIS MORNING.

INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE
SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE
TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK
TO THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 11, 4:06 PM PST, 12 hours 10 minutes earlier.

Area forecast discussion, Dec 11, 4:06 PM PST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
406 PM PST THU DEC 11 2008

.SYNOPSIS...HIGH PRESSURE OVER THE AREA WILL MAINTAIN MAINLY FAIR
SKIES OVERNIGHT...WITH THE EXCEPTION OF NIGHT AND MORNING FOG ALONG
THE COAST AND IN THE NORTHERN INTERIOR VALLEYS. A COLD UPPER LEVEL
LOW WILL BRING RAIN AND SNOW AND MUCH COOLER TEMPERATURES TO THE
FORECAST AREA FRIDAY NIGHT THROUGH NEXT WEDNESDAY.
&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...HIGH PRESSURE WILL WEAKEN
SLIGHTLY OVERNIGHT AS A WEAK SHORTWAVE MOVES ACROSS THE PACIFIC
NORTHWEST. PATCHY FOG IS EXPECTED ALONG THE COAST AND IN NORTHERN
INTERIOR VALLEYS FRI MORNING WITH THE POSSIBILITY OF PATCHY DRIZZLE
ALONG THE NORTH COAST.

A MAJOR CHANGE IN THE PATTERN BEGINS FRIDAY AS A COLD UPPER LOW
DROPS SOUTH OUT OF BRITISH COLUMBIA. THE INITIAL SHOT OF
PRECIPITATION WILL BEGIN ON FRIDAY WITH THE ARRIVAL OF A COLD FRONT.
SNOW LEVELS INITIALLY AROUND 5000 FT FRI WILL DROP THROUGH THE DAY
AS THE COLD AIR FILTERS INTO THE REGION. BY LATE FRIDAY
NIGHT...700MB TEMPS WILL DIP TO AROUND -17C OVER THE NORTHERN
PORTIONS OF THE CWA. BY SAT MORNING...SNOW LEVELS ARE EXPECTED TO BE
1000 TO 1500 FT OVER THE NORTHERN HALF OF THE CWA AND DROP TO 1500
TO 2000 FT OVER MENDOCINO COUNTY. THE COLD FRONT WILL MOVE THROUGH
LATE FRI WITH W TO NW WINDS INCREASING IN ITS WAKE. AT THIS TIME
ONLY SPOTTY PRECIPITATION IS EXPECTED INTO SATURDAY WITH THE MAIN
FOCUS MAINLY OVER EASTERN DEL NORTE COUNTY. GIVEN THE SHOWERY NATURE
OF THE PRECIP AND ABOVE FREEZING SOIL TEMPS EXPECT LESS THAN AN INCH
ACCUMULATION WITH 1 TO 3 INCHES POSSIBLE ABOVE 3000 FT. SCATTERED
RAIN AND SNOW SHOWER ACTIVITY WILL CONTINUE OVER THE NW CA INTO
SUNDAY. WITH THE COLD POOL CONTINUING TO DROP SOUTHWARD THE
DEVELOPMENT OF THUNDERSTORMS OVER THE COASTAL WATERS COULD MOVE OVER
THE COASTAL AREAS OF ZONES 001..002 AND TO SOME EXTENT 003. SMALL
HAIL ASSOCIATED WITH THE CONVECTION COULD IMPACT HIGHWAYS AND WELL
TRAVELED ROADS. BC

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY...LITTLE CHANGE TO THE
AFTERNOON FORECAST FROM PREVIOUS DAYS...THE MAJOR CONCERNS FOR THE
EXTENDED PERIOD CONTINUE TO BE VERY LOW SNOW LEVELS AND THE
POTENTIAL FOR THUNDERSTORMS AND SMALL HAIL.

A SECOND UPPER LEVEL LOW WILL SLIDE DOWN THE WEST COAST SUNDAY
THROUGH TUESDAY...BRINGING ANOTHER REINFORCING SHOT OF COLD
CONTINENTAL POLAR AIR INTO THE REGION. THE 12 AND 18Z OPERATIONAL
GFS FORECAST FOR THE LOW HAS SLID FURTHER OFFSHORE AS IT SLIDES DOWN
THE COAST...WHICH TRANSLATES INTO ADDITIONAL MOISTURE ASSOCIATED
WITH SYSTEM. OTHER GUIDANCE...INCLUDING THE HPC FORECAST...CONTINUE
TO STAY WITH A MORE INLAND TRACK FOR THE LOW AND LESS MOISTURE.
GIVEN THE CONSISTENCY WITH THIS TRACK...HAVE USED THIS THINKING FOR
THE FORECAST.

FORECASTED THICKNESS VALUES AND TEMPERATURES FROM THE GFS AND ECMWF
UNIFORMLY SHOW SNOW LEVELS DOWN TO AROUND 1000-2000 FEET WITH THE
MODELS EVEN SHOWING NIGHTTIME RADIATIVE EFFECTS BRINGING A RAIN/SNOW
MIX DOWN TO VALLEY FLOORS AND POSSIBLY DOWN TO COASTAL LOCATIONS IN
THE OVERNIGHT AND MORNING HOURS THROUGH WEDNESDAY MORNING. THE
SENSIBLE FORECAST CONTINUES TO BE FOR NUMEROUS TO WIDESPREAD RAIN
AND SNOW SHOWERS SAT NIGHT THROUGH TUESDAY. WITH ITS OFFSHORE
TRACK...THE GFS IS MORE AGGRESSIVE IN DRYING OUT THE REGION WITH
EASTERLY FLOW ON THE BACKSIDE OF THE LOW TUESDAY NIGHT AND
WEDNESDAY. EVEN WITH A MORE INLAND TRACK...STILL EXPECT ACTIVITY TO
TAPER OFF FROM  NORTH TO SOUTH AS THE LOW MOVE SOMEWHERE SOUTH OF
THE REGION.

A FEW LOW TOPPED THUNDERSTORMS WILL BE POSSIBLE OVER THE WATERS AND
ADJACENT COASTAL SECTIONS THROUGH THIS TIME PERIOD...WITH THE MOST
UNSTABLE AIRMASS APPEARING TO BE SUNDAY INTO MONDAY WITH THE
REINFORCING SHOT OF COLD AIR. HAVE EXTENDED THE POSSIBILITY OF
COASTAL TSTMS AND SMALL HAIL THROUGH WEDNESDAY TO ACCOUNT FOR THE
DIFFERENCES IN THE TIMING OF THE PROGRESS OF THE UPPER LEVEL LOW AS
IT MOVES DOWN THE COAST. ALM

&&

.AVIATION...WIDESPREAD VFR CONDITIONS TODAY WITH A FEW HIGH CLOUDS
TRANSITING THE AREA DUE TO A WEAK SHORTWAVE PASSING OVER NW
CALIFORNIA. LATEST RUC ANALYSIS IS HINTING AT WEAK ONSHORE FLOW
DEVELOPING EARLY THIS EVENING WITH AN ASSOCIATED STRATUS PUSH OVER
HUMBOLDT BAY...CONSIDERING WE HAVE AN APPROACHING LOW PRESSURE
SYSTEM FROM THE NW THIS SEEMS REASONABLE. FLOW REMAINS SLIGHTLY
OFFSHORE AT KCEC THROUGH THE PERIOD SO NOT LOOKING FOR ANY LOW
CEILINGS OR FOG AT THAT LOCATION. AS THE COLD FRONT PASSES OVER THE
AREA TOMORROW AFTERNOON...RAIN SHOWERS WILL BE WIDESPREAD WITH LOW
CEILINGS OBSCURING MOUNTAINOUS TERRAIN. A CHECK OF AIRMETS/SIGMETS
WOULD BE PRUDENT AS FREEZING LEVELS WILL BE DROPPING WITH INCREASED
CHANCES OF ICING CONDITIONS AT LOW LEVELS. WINDS WILL BECOME GUSTY
AS WELL ESPECIALLY OVER HIGHER TERRAIN AS THE FRONT TRANSITS THE
AREA. BK

&&

.MARINE...A THERMAL TROUGH OVER CALIFORNIA WILL INTERACT WITH HIGH
PRESSURE OVER THE EAST PACIFIC TO KEEP STRONG NORTH WINDS IN THE
FORECAST THROUGH TONIGHT. WINDS WILL SUBSIDE TOMORROW MORNING FOR A
SHORT TIME BEFORE INCREASING AGAIN BEHIND A COLD FRONT THAT WILL PASS
OVER THE AREA IN THE AFTERNOON. WINDS ARE EXPECTED TO INCREASE TO
NEAR GALE FORCE OVER THE OUTER WATERS ON SATURDAY AND THEN BEGIN TO
DECREASE SUNDAY MORNING. THIS LOW WILL GENERATE A NW SWELL THAT
BEGIN TO MOVE INTO THE WATERS OFF NORTHERN CALIFORNIA ON FRIDAY
NIGHT. WAVES WILL BUILD TO NEAR 24 FEET ON SATURDAY AFTERNOON AND
THEN BEGIN TO SLOWLY SUBSIDE SUNDAY AND MONDAY. THUNDERSTORMS WILL
ALSO BE POSSIBLE OVER THE WEEKEND. BK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM

SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
MIDNIGHT PST FRIDAY NIGHT.
HAZARDOUS SEAS WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING.

CAPE MENDOCINO TO PT ARENA 10 TO 60 NM

SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
MIDNIGHT PST FRIDAY NIGHT.
HAZARDOUS SEAS WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING.

PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM
PST FRIDAY.
HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING.

CAPE MENDOCINO TO PT ARENA OUT 10 NM

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM
PST FRIDAY.
HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 11, 4:43 AM PST, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
443 AM PST THU DEC 11 2008

CAZ001>004-076-121400-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
443 AM PST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DEEP UPPER LEVEL LOW WILL MOVE ACROSS NORTHWEST CALIFORNIA FRIDAY
THROUGH WEDNESDAY. RAIN MAY MIX WITH SNOW ALL THE WAY DOWN TO THE
VALLEY FLOORS...WITH ACCUMULATING SNOWS POSSIBLE AT ELEVATIONS
ABOVE 1500 TO 2000 FEET. ADDITIONALLY...ISOLATED THUNDERSTORMS ARE
POSSIBLE NEAR AND ALONG THE COAST WHICH MAY CONTAIN SMALL
HAIL...MAKING FOR TREACHEROUS DRIVING CONDITIONS EVEN AT SEA
LEVEL. SEE AWIPS PRODUCT /SFOSPSEKA/ OR WMO HEADER /WWUS86 KEKA/
FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:34 AM PSTHazardous Seas WarningEKA60 hr
Dec 12, 3:34 AM PSTSmall Craft Advisory for WindsEKA46 hr
Dec 12, 3:34 AM PSTSmall Craft Advisory for Hazardous SeasEKA22 hr
Dec 12, 3:34 AM PSTSmall Craft Advisory for Hazardous SeasEKA22 hr
Dec 12, 2:22 PM PSTWinter Weather AdvisoryEKA25 hr
Dec 12, 2:52 PM PSTHigh Surf WarningEKA35 hr

Nearby

High Surf Advisories in California, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.